Medical Questions > Mental Health > Depression Forum

Depression and ADHD medications

User Profile
I'm experiencing chronic dysthmia with ADHD stimulant use as well as problems with my ability to maintain focus even on high dose methylphenidates and amphetamines. I am on Focalin 40-50 mg a day and at that dose range I am experiencing significant depressive episodes in the evenings after I've taken all the doses divided in the day as four doses 10 mg each (Focalin).

I am feeling as though my depression is MORE bothersome than the ADHD symptoms are, but I also know that one of the symptoms of depression is difficulty maintaining focus and having interest in certain life's activities.

I don't know whether or not it is helpful to keep taking stimulants for ADHD knowingly that will make me more depressed later in the day, but yet I also want to get tasks done and pay attention in important lectures and with homework assignments.

I sense a need for a balance between depression+ADHD, but in order to be on SNRI med like Pristiq or Effexor which I like, I can't tolerate Focalin.


Did you find this post helpful?
|

User Profile
replied March 10th, 2019
Depression Answer A64860
Thank you for asking at Ehealth forum!

I read your question and I understand your concern.
Avoid antidepressant like effexor because there is high risk of serotonin syndrome. You can take bupropion.
I hope it helps. Stay in touch with your healthcare provider for further guidance as our answers are just for education and counselling purposes and cannot be an alternative to actual visit to a doctor.
Take care
Khan


|
Did you find this post helpful?
Quick Reply
Must Read
Do you know how doctors define clinical depression? Learn more about this brain disorder and types of depression that doctors diagnose here....
Can depression run in families? Can hormones really make you depressed? Yes! Learn more about causes and conditions of clinical depression here....
People with depressive illnesses do not all experience the same symptoms. Do you know the signs and symptoms of depression? Read on to learn more....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Depression , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.